MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER HUMERAL BEARING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE REVERSE SHOULDER HUMERAL BEARING; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number XL-115363
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pain (1994); Loss of Range of Motion (2032); Localized Skin Lesion (4542); Swelling/ Edema (4577)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a known history of nickel allergy underwent a conversion from a right shoulder hemiarthroplasty to a reverse total shoulder arthroplasty due to rotator cuff deficiency with capsular contracture approximately nine years (9) and three (3) months ago.After implantation, the patient continued to have range of motion concerns, pain, swelling, low fevers, and skin lesions.After a negative infection workup, the patient was found to have an allergy to vanadium.The patient underwent explantation of all components approximately four (4) years and five (5) months later.During the procedure, there were no signs of loosening or infection.An osteotomy was required to remove the well-fixed stem.Cerclage wires were placed to stabilize the osteotomy, but no shoulder implants were inserted.No complications were reported as a result of the surgery.Attempts have been made, and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.Please see the associated reports: 0001825034-2021-01549, 0001825034-2021-01551, 0001825034-2021-01552, 0001825034-2024-00891, 0001825034-2021-01553, 0001825034-2024-00892, 0001825034-2021-01554, 0001825034-2021-01555, 0001825034-2024-00893.D10: associated product information, part number (lot number): 010000589 (913310), 115396 (074240), 180553 (586200), 180553 (586200), 180551 (761260), 180551 (761260), ti-115313 (580230), 113627 (161460), 115340 (597650).The customer has indicated that the product will not be returned to zimmer biomet for investigation as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device evaluation found that the product did not contain the allergen vanadium and did not contribute to the serious injury; therefore, it was determined to be not reportable.The initial report should be voided.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMPREHENSIVE REVERSE SHOULDER HUMERAL BEARING
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19011282
Report Number0001825034-2024-00894
Device Sequence Number11732507
Product Code PHX
UDI-Device Identifier00880304475427
UDI-Public(01)00880304475427(17)191112(10)276000
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K080642
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2019
Device Catalogue NumberXL-115363
Device Lot Number276000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age42 YR
Patient SexFemale